New BP med prescribed ANYBODY HEARD OF OR USED IT?

Discussion in 'Fibromyalgia Main Forum' started by jakeg, Mar 9, 2006.

  1. jakeg

    jakeg New Member

    Has any one taken this new med that was just prescribed by my pcp?

    It is called Atacand HCT. I used to take the regular atacand and was wandering if this med may cause wait gain which I don't need.


    Jake
    [This Message was Edited on 03/09/2006]
  2. tonakay

    tonakay New Member

    Hope you get some info on this. Just wanted to commiserate with you on the weight thing. Why oh why can't just ONE of our meds have weight LOSS as a side effect?? LOL

    Every daggone new med my doc wants me to try says two things.... weight gain and constipation. Grrrrr

    Have a great day,
    Tona
  3. jakeg

    jakeg New Member

    I think the weight gain thing is a conspericy on the drug manufactures part so that they can sell you something to lose the weight afer they made you put it on with their drugs LOL

    Jake
  4. TJC

    TJC New Member

    I do not believe it causes weight gain and it is supposed to be a pretty good drug for BP when it is indicated as the best use (I work in the healthcare field).

    However, one thing I would try to keep a notice of is that it does sometimes cause muscle and/or joint pain, headaches, and flu-like symptoms. Granted, this can be rare, but if you have FM you tend to get these anyway and certainly don't need them increased. I would just try to see if any pain you have increases in the next couple of weeks (though it is also crucial to keep your BP down!).

    Here is a good link that will tell you in pretty general terms about your drug:
    http://www.healthsquare.com/newrx/ata1591.htm

    Hope this helps :)
  5. jakeg

    jakeg New Member

    Thanks for the link TJC, that site was very informative.


    Jake
  6. mjwarchol

    mjwarchol New Member

    Jake

    The HCT should be the diuretic portion, so that should not cause you to gain weight, it would cause you to lose excess water, which elevates your pressure.

    M J
  7. jakeg

    jakeg New Member

    You crack me up breast enlagment me LOL

    Thanks I'll have to give him a call.

    Jake
  8. 69mach1

    69mach1 New Member

    i had breast enlargement form prozac...i didn't need the enlargement...i went from a 34c-36d from breast implants..then i took the med wnet to 38d... if i would've knonw that i wouldn't have spent my money on implants....i thought it was all in my mind..but i walked in one day and a friendof mine said jodie are your b**bs getting beigger...i thought i was the only one that was noticing that...needless to say then i gained more weight oher places...

    jake sorry on this i had to tell her...

    i do not know anything about the bp pills but go to mayoclinic.com and search the drug they have good info

[ advertisement ]